MAUDE Adverse Event Report: VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE

VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number V+C+PRO, ENGLISH
Medical Device Problem Codes Connection Problem (2900); Output Problem (3005); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following event was reported to ventec: "vent was placed on a 24 hour vent dependent patient around 1500cst.Around 2030cst the device began to alarm ¿vent system failure¿.The staff got things ready to transition the patient to another vent.As they were preparing the alternative vent operating device began to alarm ¿vent inop¿.They promptly removed the device from the patient and began to bag the patient.During that time the staff reported that the device just shut off.They were able to transition the patient to the alternative vent." the patient survived the reported event and there were no reports of patient harm as a result of the reported issue.However, medical intervention was required in order to prevent permanent impairment/damage to the patient.No further details about the patient or the event were provided.
 
Additional Manufacturer Narrative
H6: ventec will perform an evaluation of the device.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.
 
Additional Manufacturer Narrative
H6: ventec downloaded the device¿s system logs for analysis.Unfortunately, the device¿s date and time had been previously reset, so the data from the specific date of event could not be confirmed.All data was then reviewed.Ventec was able to confirm that the device had previously logged multiple non-critical ¿system fault¿ alarms, however, there had been no abnormal power-related events recorded by the device.All power events were recorded as ¿normal¿ in the system logs.The device was then evaluated by ventec.During testing, ventec was unable to duplicate the reported unexpected shutdown (inop), however, ventec did observe that its inspiratory pressure and breathing were erratic, and that it displayed a patient circuit disconnect alarm as well as other non-critical alarms.The erratic inspiratory pressure and breathing could lead to lower or higher than expected inspiratory pressure, as well as the inability to maintain peep (positive end expiratory pressure) which could lead to lower peep than set.Ventec opened the device in order to perform a visual inspection and observed that pin 3 of the external flow module (efm) cable was loose in the socket.Ventec replaced the efm cable to resolve the reported issues.Proper device operation was then confirmed through functional and performance testing.The investigation determined the root cause of the observed patient circuit disconnect alarm (and other non-critical alarms), as well as the device being unable to maintain peep, was the that pin 3 of the efm cable was loose in the socket.Ventec was unable to duplicate or confirm that the device had experienced an unexpected loss of power (inop) during the reported event.The cause of the reported inop could not be conclusively determined.
 
Additional Manufacturer Narrative
Corrected information for supplemental medwatch report 002 ¿ section d4, model #, of the initial medwatch report stated: prt-00900-001 section d4, model #, of the initial medwatch report should have stated: v+c+pro, english section d4, udi #, of the initial medwatch report stated: (b)(4).Section d4, udi #, of the initial medwatch report should have stated: (b)(4).

Brand Name
VOCSN
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer (Section G)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer Contact
elizabeth gilbert
22002 26th ave se
bothell, WA 98021
4256861765
MDR Report Key18539397
Report Number3013095415-2024-00045
Device Sequence Number12661799
Product Code CBK
UDI-Device Identifier00855573007778
UDI-Public(01)00855573007778(11)230413
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV+C+PRO, ENGLISH
Device Catalogue NumberPRT-00900-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/18/2024
03/06/2026
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date04/12/2024
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale